Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 20, 2012Bath County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 20, 2012, 1:05 PM EDT for Bath County, Virginia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2012, 1:05 PM EDT (17:05 UTC)
Expired
Aug 20, 2012, 2:00 PM EDT
In force
55 min
Issued by
NWS Blacksburg, VA

County Bath County, VA

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS81 KRNK 201705
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT MON AUG 20 2012

VAZ020-024-WVZ045-201800-
BATH VA-GREENBRIER WV-ROCKBRIDGE VA-
105 PM EDT MON AUG 20 2012

...SHOWERS AND THUNDERSTORMS WILL AFFECT BATH...GREENBRIER AND 
ROCKBRIDGE COUNTIES...

AT 102 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 15 
MILES NORTH OF WARM SPRINGS TO 7 MILES NORTHEAST OF NEOLA...MOVING 
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THESE STORMS WILL BE NEAR MOUNTAIN GROVE AROUND 120 PM...LAKE MOOMAW
AROUND 135 PM...BACOVA JUNCTION AROUND 145 PM...INGALLS FIELD AROUND
150 PM...BURNSVILLE AROUND 155 PM AND WARM SPRINGS AROUND 200 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3822 7970 3820 7954 3816 7952 3817 7944
      3809 7948 3794 7924 3782 7943 3791 7991
      3795 7993 3794 8007 3797 8022 3807 8010
      3807 7997 3810 7994 3813 7995 3818 7992
      3824 7985 3827 7978

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 11:50 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 20, 11:50 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 AM EDT MON AUG 20 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN JUST TO OUR SOUTH THROUGH TUESDAY.
MEANWHILE...A COUPLE OF WEAK UPPER LEVEL DISTURBANCES WILL PASS
ACROSS OUR REGION FROM THE WEST ON MONDAY AND AGAIN ON TUESDAY.
THIS WILL HELP REDEVELOP SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS OVER OUR REGION ON BOTH DAYS. BY MID WEEK THE FRONT
WILL MOVE OFF THE ATLANTIC COAST...ALLOWING HIGH PRESSURE TO BUILD
INTO THE REGION FROM THE WEST AND REDUCING THE CHANCES FOR SHOWERS
AND STORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1140 AM EDT MONDAY...
REGIONAL WSR-88D LOOP SHOWED WIDELY SCATTERED SHOWERS DEVELOPING
ACROSS THE MOUNTAINS WITH BEST COVERAGE ACROSS THE NORTHWEST
MOUNTAINS. MADE SOME ADJUSTMENTS IN POPS AND TEMPERATURES FOR
THIS AFTERNOON.

AS OF 950 AM EDT MONDAY...

THE LOW CENTER ALONG THE FRONTAL BOUNDARY TO OUR SOUTH WILL LIFT
NORTHEAST AWAY FROM OUR CWA. THE ASSOCIATED SHOWERS WITH THIS
FEATURE WILL MOVE EAST OUT OF OUR REGION. PATCHY LOW CLOUDS AND
FOG ARE LIFTING AND MIXING OUT THIS MORNING. ADJUSTED POPS WITH
CURRENT RADAR TRENDS. MADE SOME MINOR ADJUSTMENTS IN CLOUDS AND
TEMPERATURES FOR LATE MORNING INTO THIS AFTERNOON. HRRR AND
WRFARW-RNK SUPPORT SCATTERED CONVECTION IN THE THIS AFTERNOON
FORECAST WITH UPPER LEVEL TROF. WILL HOLD WITH HIGH TEMPERATURES IN
THE LOWER 70S IN THE MOUNTAINS TO AROUND 80 DEGREES.

AS OF 625 AM EDT MONDAY...

UPDATE TO REMOVE SLIGHT CHC POPS FROM WEST REMAINDER OF THIS
MORNING AND SHOW TIGHTER GRADIENT IN POPS ACROSS THE
SOUTHEAST...WITH CHC POPS LINGERING FAR SOUTHEAST UNTIL 10AM.
ADJUSTED SKY AND FOG GRIDS SLIGHTLY AS WELL PER LATEST SATELLITE
AND OBSERVATIONS. MORE CLEARING OCCURING IN PARTS OF FAR WEST WITH
EXCEPTION OF SOME STRATUS ALONG A FEW WESTERN SLOPES.

PREV DISCUSSION AS OF 415 AM EDT MONDAY...

A SERIES OF UPPER LEVEL WAVES CONTINUE TO RIDE ALONG AND JUST
NORTH OF A WEAK FRONTAL BOUNDARY DRAPED ACROSS THE CAROLINAS EARLY
THIS MORNING...WITH ONE CURRENTLY HELPING TO DEVELOP AN AREA OF
MORE WIDESPREAD MODERATE RAINFALL ACROSS CENTRAL NC...COMING CLOSE
TO CLIPPING OUR FAR SOUTHEASTERN COUNTIES THROUGH THE PREDAWN
HOURS. ANY SHOWERS DOWN IN THIS REGION WITH THIS WAVE WILL MOVE
EAST OF THE AREA DURING THE MORNING...WHILE AREAS OF MAINLY VALLEY FOG
BACK IN THE WEST WHERE THERE IS PARTIAL CLEARING QUICKLY
DISSIPATING WITH SUN. BY AFTERNOON...ANOTHER WEAK WAVE SLIDES
ACROSS FROM THE WEST...AND THIS SHOULD HELP DEVELOP MORE
SCATTERED SHOWERS. COVERAGE SOMEWHAT LIMITED WITH DRIER AIR ALOFT
AND INSTABILITY QUITE SHALLOW IN BOTH NAM AND GFS FCST
SOUNDINGS...SO DOWNPLAYED THUNDER CHANCES. MAY BE BETTER IN FAR
EAST BY LATE AFT AND THIS EVENING...BEFORE THESE SHOWERS FINALLY
PULL EAST OF THE REGION WHILE ALSO DISSIPATING LATE THIS EVENING.
AFTER MIDNIGHT DROP POPS EXCEPT FOR LINGFERING SLIGHT CHC FAR EAST
CLOSER TO THE LINGERING FRONTAL BOUNDARY. WIND LIGHT AND
DIRECTIONS TRICKY WITH WESTERLY PROBABLY IN WEST AND MAYBE PERIOD
OF LIGHT NORTHERLY OR EASTERLY IN EAST IF SHOWERS ARE CONTINUING
JUST TO OUR EAST...AND IF EVEN SOME LIGHT MIXING CAN TAKE PLACE IN
THE EAST...MAY EVENTUALLY SEE LIGHT WESTERLY THERE...BUT WENT
PRETTY CLOSE TO CALM GIVEN GRADIENT AND UNCERTAINTY.

TEMPERATURE WISE...CERTAINLY BEST TO GO WITH COOLER MET GUIDANCE
IN EAST WHERE BROKEN TO OVERCAST CLOUD COVER SHOULD BE PREVALENT
ALL DAY...AND WHILE THERE MAY BE BRIEF PERIODS OF SUN IN THE
WEST...THIS LIKELY TO FILL BACK IN WITH BROKEN CU DECK
QUICKLY...SO PRUDENT TO STICK WITH SLIGHTLY COOLER MET GUIDANCE
THERE AS WELL. MID 70S WEST TO NEAR 80 EAST. OVERNIGHT...MILDER
MET GUIDANCE IN EAST WITH MORE CLOUDS AND LINGERING SHOWERS...BUT
IN WEST MAY GET SOME CLEARING AGAIN SO LEANED A BIT MORE TOWARD
COOLER MAV THERE. MAY BE VALLEY FOG AGAIN DEPENDING ON DEGREE OF
CLEARING...BUT LEFT OUT OF GRIDS FOR NOW PENDING ADDITIONAL
RAINFALL DURING THE DAY TODAY AND GETTING BETTER HANDLE ON DEGREE
OF CLEARING.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
AS OF 330 AM EDT MONDAY...

STARTING THE DAY ON TUESDAY...THE LARGE UPPER LEVEL TROUGH
STRETCHING FROM SOUTHERN CANADA TO THE GULF COAST WILL BE THE
DOMINANT FEATURE IN OUR WEATHER PATTERN...WITH MODELS IN GOOD
AGREEMENT THAT A DECENT SHORTWAVE TROUGH WILL BE ENTERING THE LOWER
OHIO RIVER VALLEY FROM THE UPPER MIDWEST. IN THE LOWER LEVELS...WE
CAN EXPECT TO FIND BROAD BUT WEAK HIGH PRESSURE SITUATED ACROSS THE
LOWER GREAT LAKES INTO THE APPALACHIANS...WHILE A STATIONARY FRONT
WILL REMAIN SITUATED ALONG THE COASTAL SOUTHEAST. SHOWER ACTIVITY
WILL START THE MORNING ISOLATED...BUT WILL BECOME MORE SCATTERED BY
AFTERNOON... WITH A FEW THUNDERSTORMS DEVELOPING...AS DAYTIME
HEATING INCREASES AND THE SHORTWAVE APPROACHES OUR AREA. RAINFALL
WILL DIMINISH DURING THE EVENING AS DAYTIME HEATING ENDS.

THE SHORTWAVE WILL PASS ACROSS OUR AREA TUESDAY NIGHT INTO WEDNESDAY
AFTERNOON...AND WILL DEVELOP A WAVE ALONG THE STATIONARY FRONT THAT
WILL ULTIMATELY PUSH THE BOUNDARY FURTHER OUT TO SEA TOWARD THE END
OF THE WORKWEEK. AFTER THAT...THE LARGE SCALE TROUGHING PATTERN WILL
BEGIN TO FLATTEN OUT ACROSS THE EAST...RESULTING IN A MORE ZONAL
FLOW. AS SUCH...WILL SEE MORE OF SHOWERS AND A FEW THUNDERSTORMS
DEVELOP ON WEDNESDAY AND THURSDAY AFTERNOONS...BUT EXPECT COVERAGE
TO REMAIN ONLY ISOLATED TO WIDELY SCATTERED. THEREFORE...KEPT THE
RAIN CHANCES AROUND 20 PERCENT BOTH DAYS.

WITH THE SHORTWAVE APPROACHING THE AREA ON TUESDAY...HELPING TO
ENHANCE THE CLOUD COVER AND RAINFALL...EXPECT HIGH TEMPERATURES TO
REMAIN 3 TO 5 DEGREES BELOW NORMAL FOR THE SECOND HALF OF AUGUST. AS
THE UPPER LEVEL PATTERN TRENDS MORE ZONAL ON WEDNESDAY AND THURSDAY
HOWEVER...WE CAN EXPECT TEMPERATURES VERY CLOSE TO NORMAL AREAWIDE.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 400 PM EDT SUNDAY...

MODEL SOLUTIONS MIXED FOR THE LATTER HALF OF THE WEEK WITH GREATEST
ENSEMBLE SPREAD NEXT WEEKEND. THE GENERAL IDEA HOWEVER SEEMS TO BE A
WEAK MEAN TROF OVER THE ERN CONUS...IN SPITE OF ITS WEAKENING
EARLIER IN THE WEEK. THIS SUGGESTS ANY SHORTWAVE ENERGY WHICH
ARRIVES FROM SYSTEMS PASSING THROUGH SRN CANADA AND THE NRN CONUS
WILL HAVE A CHANCE TO AMPLIFY AS THEY PROGRESS EAST BOUND INTO THE
UPPER LEVEL TROF. THIS IMPLIES WEATHER ACROSS OUR REGION WILL
REMAIN ACTIVE WITH AT LEAST CHC SHRA/TSRA DURING THE PERIOD...MAINLY
DIURNALLY DRIVEN THURSDAY AND FRIDAY...BUT POTENTIALLY MORE
WIDESPREAD FOR NEXT WEEKEND PENDING AMPLIFICATION OF ANY OF THE
SHORTWAVES THAT MOVE DOWNSTREAM FROM THE UPPER MID WEST.

WITH WEAKENING OF THE EASTERN TROF...TRENDED TEMPERATURES UPWARD
CLOSER TO THE SEASONAL NORMS.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
AS OF 750 AM EDT MONDAY...

PATCHY FOG FORMING WHERE MID CLOUDS HAVE VACATED AND MOVED
EAST...AND SOME AIRPORTS COMING IN AND OUT OF IFR OR MVFR. LWB
ONLY SITE WHERE LIFR FOG WILL LINGER UNTIL 13 TO 14Z...ELSEWHERE
ANY MVFR WILL QUICKLY LIFT. ANY LINGERING SPRINKLES VCNTY OF DAN
THIS MORNING WILL SLIDE EAST BUT CONDITIONS WILL REMAIN VFR THERE.

OTHERWISE...A VERY WEAK DISTURBANCE A VERY WEAK DISTURBANCE WILL
KEEP A SMALL CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST DURING THE AFTERNOON AND EARLY EVENING HOURS MONDAY BUT
NOT EXPECTING COVERAGE TO BE HIGH ENOUGH TO INCLUDE MENTION OF
THUNDER OR PRECIP IN TAF LOCATIONS. IF ANY SHWRS OR BRIEF THUNDER
DOES IMPACT AN AIRPORT TODAY...IT WILL MOST LIKELY BE 18Z-22Z FOR
LWB/BLF/BCB...AND 20-03Z FOR ROA/LYH/DAN. THUNDER NOT VERY LIKELY
GIVEN SHALLOW INSTABILITY.

WINDS BASICALLY LIGHT AND VARIABLE...BUT WITH MIXING THIS AFTERNOON
WILL TEND TO HAVE A WESTERLY COMPONENT...EXPECIALLY IN THE WEST.
EAST A LITTLE TRICKIER...WITH POSSIBLE NORTHEASTERLY COMPONENT
INITIALLY...THEN MAYBE WEST LATE. STILL 5KT OR LESS.

WITH PARTIAL CLEARING AGAIN PRIMARILY IN THE WEST
OVERNIGHT...PATCHY FOG WITH IFR CONDITIONS AGAIN POSSIBLE AT LWB
ESPECIALLY...BCB ANF BLF MORE LIKELY MVFR OR ONLY VERY BRIEF IFR.
VFR MOST LIKELY EAST...UNLESS HEAVIER SHOWERS IMPACT A PARTICULAR
AIRPORT AFT/EVE...THEN MVFR TO IFR FOG MAY BE POSSIBLE TOWARD
MORNING. INCLUDED BRIEF PERIOD OF MVFR FOG AT LYH FOR NOW. MUCH
DEPENDS ON DEGREE OF CLEARING...WHICH IS LESS LIKELY AT DAN.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON
TUESDAY...WITH ISOLATED AND BRIEF MVFR/IFR CONDITIONS ARE
POSSIBLE. BY WEDNESDAY THE COLD FRONT CONTINUES TO MOVE FURTHER TO
OUR EAST. HIGH PRESSURE WILL THEN BUILD IN FOR THE REMAINDER OF
THE PERIOD...WITH MAINLY VFR/MVFR CONDITIONS EXPECTED AND VERY
LITTLE OR NOW CHANCE OF SHOWERS OR STORMS DEVELOPING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK
NEAR TERM...KK/SK
SHORT TERM...NF
LONG TERM...PM
AVIATION...CF/SK
Hazardous weather outlook, Aug 20, 4:39 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 AM EDT MON AUG 20 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-210845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
439 AM EDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 20, 1:03 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
103 PM EDT MON AUG 20 2012

VAZ022-023-033-034-201800-
BEDFORD VA-BOTETOURT VA-FRANKLIN VA-ROANOKE VA-
103 PM EDT MON AUG 20 2012

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...FRANKLIN
AND ROANOKE COUNTIES...

AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ROANOKE...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ROANOKE...AND DALEVILLE AROUND 110 PM...
CLOVERDALE...AND ROANOKE MOUNTAIN AROUND 115 PM...TROUTVILLE AROUND
120 PM...VINTON AROUND 125 PM...LAYMANTOWN AROUND 130 PM AND BLUE
RIDGE AROUND 135 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3742 7951 3713 7960 3720 8011 3742 8006

KK
Special weather statement, Aug 20, 1:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 PM EDT MON AUG 20 2012

VAZ020-024-WVZ045-201800-
BATH VA-GREENBRIER WV-ROCKBRIDGE VA-
105 PM EDT MON AUG 20 2012

...SHOWERS AND THUNDERSTORMS WILL AFFECT BATH...GREENBRIER AND
ROCKBRIDGE COUNTIES...

AT 102 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 15
MILES NORTH OF WARM SPRINGS TO 7 MILES NORTHEAST OF NEOLA...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MOUNTAIN GROVE AROUND 120 PM...LAKE MOOMAW
AROUND 135 PM...BACOVA JUNCTION AROUND 145 PM...INGALLS FIELD AROUND
150 PM...BURNSVILLE AROUND 155 PM AND WARM SPRINGS AROUND 200 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3822 7970 3820 7954 3816 7952 3817 7944
      3809 7948 3794 7924 3782 7943 3791 7991
      3795 7993 3794 8007 3797 8022 3807 8010
      3807 7997 3810 7994 3813 7995 3818 7992
      3824 7985 3827 7978

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:03 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem57 min
Aug 20, 2:12 PM EDTSpecial Weather StatementRNKBedford, Franklin, Patrick, City of Lynchburg18 min
Aug 20, 2:15 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington15 min
Aug 20, 2:48 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Lynchburg, City of Martinsville42 min
Aug 20, 3:34 PM EDTSpecial Weather StatementRNKCampbell, Henry, City of Martinsville26 min
Aug 20, 4:01 PM EDTSpecial Weather StatementRNKCampbell, Henry, Pittsylvania, City of Martinsville29 min
Aug 20, 4:30 PM EDTSpecial Weather StatementRNKPittsylvania30 min
Aug 20, 4:32 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington28 min
Aug 20, 5:01 PM EDTSpecial Weather StatementRNKCharlotte, Halifax, City of Danville29 min
Aug 20, 5:04 PM EDTSpecial Weather StatementRNKCity of Buena Vista26 min
Aug 20, 5:33 PM EDTSpecial Weather StatementRNKCharlotte27 min
Aug 20, 7:58 PM EDTAreal Flood AdvisoryRNKPatrick3 hr
Aug 20, 5:34 PM EDTSpecial Weather StatementRNKStokes26 min
Aug 20, 6:14 PM EDTSpecial Weather StatementRNKRockingham46 min
Aug 20, 6:35 PM EDTSpecial Weather StatementRNKSurry25 min
Aug 20, 7:10 PM EDTSpecial Weather StatementRNKRockingham35 min
Aug 20, 7:20 PM EDTSpecial Weather StatementRNKStokes25 min
Aug 20, 7:47 PM EDTSpecial Weather StatementRNKStokes28 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.